MAUDE Adverse Event Report: ARTHREX, INC. MARK HK,RETROCON ACL GD; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MARK HK,RETROCON ACL GD; MANUAL INSTR, GENERAL SURGICAL
Model Number MARK HK,RETROCON ACL GD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the complaint allegation is not confirmed without the device being returned or any photos provided.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported that the ar-1510r broke during an acl reconstruction.The surgeon followed the surgical technique and drilled the drill pin into the retrocutter.When the drill threaded onto the retrocutter the threads broke off of the ar-1510r.When the device was drilled through the tibia and withdrawn from the patient it was found that the threads from the drill guide were still attached to the drill pin with the retrocutter still attached.The patient was not harmed and the case continued with no further issues.

Brand Name
MARK HK,RETROCON ACL GD
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19505605
Report Number1220246-2024-05500
Device Sequence Number15229241
Product Code MDM
UDI-Device Identifier00888867018457
UDI-Public00888867018457
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMARK HK,RETROCON ACL GD
Device Catalogue NumberAR-1510R
Device Lot Number43211851
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown